Arkansas, 2019Flooding in Arkansas, February 6 to 28, 2019
February 6 to 28, 2019 · NWS LZK · 9 events in 8 counties and zones
Heavy rain brought flooding to Arkansas in north, west, and central Arkansas in the early parts of February.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to Arkansas in north, west, and central Arkansas in the early parts of February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 6, 5:18 PM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Feb 6, 5:18 PM CST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
518 PM CST Wed Feb 6 2019
.AVIATION...
MVFR ceilings will prevail through 07/15Z, with some improvements
expected late in the period. TSRA forecasts at sites will
continue to reflect expected evolution of current developing
convective event.
55
&&
.PREV DISCUSSION...(ISSUED 300 PM CST Wed Feb 6 2019)
SHORT TERM...Tonight Through Friday
Data from local radars indicate a region of
convection, from east central Oklahoma through
central and northern Arkansas, moving east-northeast. Deep
southerly flow, acting on an abnormally moist atmospheric column,
is supporting this activity.
An increase overall coverage and intensity of convection is
expected this evening, as the southwesterly flow increases, in
response to upper level energy moving over the central plains. The
potential for organized severe cells will need to be monitored,
especially for any cells that can manage to become surface based.
An arctic boundary currently stalled just to the west and north
of the state will accelerate to the southeast late tonight and
early Thursday. The focus for convection will shift accordingly.
Latest forecasts account for this transition. Much of the forecast
area will experience falling temperatures on Thursday.
Much cooler than normal temperatures will prevail Thursday night
and Friday.
LONG TERM...Friday Night Through Wednesday
The area could be setting up for a mix of wintry weather across
northern Arkansas on Saturday night. Another trof will be dropping
down across the west coast, setting up a southwesterly flow aloft
over the region. Several impulses will be moving thru the flow
during this time frame.
At the surface, the extended term will begin with cold temperatures
and high pressure controlling the area, but a warm front will start
moving northward over the area during the weekend. The warm and
moist air flowing to the north over the frontal zone will set up the
area in the cold sector for a wintry mix.
At the moment it looks like freezing rain will be most likely, but
ultimately this could change as the event draws closer.
Looking further ahead, the upper level trof across the west coast
will be moving to the east in the Mon-Wed time frame. While the
models are not putting forth much potential for wintry weather with
this system, experience tells me that this could potentially bring
some additional wintry weather to the northern portions of the
state. However, with all of the uncertainties with the models
(especially where the trof will be, I will hold off putting
anything wintry in for that time frame.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...99
Hazardous weather outlook, Feb 6, 11:23 AM CST, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
1123 AM CST Wed Feb 6 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1123 AM CST Wed Feb 6 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms are in the forecast through tonight.
The potential does exist for some strong and severe storms later
today and tonight, mainly across northwest Arkansas. Damaging
winds will be the main threat, although an isolated tornado or two
cannot be ruled out. Locally heavy rainfall will also be a
concern.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
Thunderstorms remain in the forecast Thursday, some of which may
become strong to marginally severe. The potential for additional
locally heavy rainfall will continue on Thursday.
Ahead of a strong cold front, southwesterly winds will increase
across the eastern half of the state on Thursday. Boaters should
exercise caution on area lakes and rivers.
In the wake of the strong cold front, much colder air will move
into the state by Friday. Wind chill values in the single digits
will be possible Friday morning across northern Arkansas.
.Spotter Information Statement...
Spotter activation may be needed tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Feb 6, 10:04 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1004 PM CST WED FEB 6 2019
ARZ012-013-022-023-070430-
Pope AR-Searcy AR-Newton AR-Van Buren AR-
1004 PM CST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEARCY...SOUTHEASTERN NEWTON...
NORTHWESTERN VAN BUREN AND NORTHERN POPE COUNTIES UNTIL 1030 PM
CST...
At 1004 PM CST, Doppler radar was tracking a strong thunderstorm near
Solo, or 25 miles north of Russellville, moving northeast at 65 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall... Marsena...
Kay... Witts Spring...
Rocky Hill... Duff...
Moore... Solo...
Smyrna... Maumee...
Eula... Bohannon...
Woolum... Imo...
Elberta... Watts...
Leslie... Gilbert...
Ben Hur... Zach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3606 9262 3582 9242 3581 9242 3550 9307
3560 9321 3560 9317 3570 9316 3607 9269
TIME...MOT...LOC 0404Z 236DEG 54KT 3563 9306
62Special weather statement, Feb 6, 10:55 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1055 PM CST WED FEB 6 2019
ARZ004>006-013>015-070530-
Baxter AR-Marion AR-Searcy AR-Stone AR-Fulton AR-Izard AR-
1055 PM CST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STONE...NORTHWESTERN
IZARD...NORTHEASTERN SEARCY...SOUTHEASTERN MARION...SOUTHEASTERN
BAXTER AND SOUTHWESTERN FULTON COUNTIES UNTIL 1130 PM CST...
At 1055 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Thola, or 12 miles northeast of Marshall, moving
northeast at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calico Rock... Oxford...
Norfork... Salesville...
Pineville... Briarcliff...
Bexar... Norfork Dam...
Wideman... Herron...
Rodney... Advance...
Culp... Gorby...
Cartney... Big Flat...
Mitchell... Jordan...
Harriet... Wild Cherry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3591 9250 3604 9260 3642 9206 3620 9186
TIME...MOT...LOC 0455Z 233DEG 49KT 3602 9246
62
Flood, Lawrence
- When
- February 6, 11:35 PM CST to February 28, 11:59 PM CST
- Where
- Lawrence County, 15.41 mi ENE of Calamine to 13.02 mi ENE of Calamine
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.108, -91.077
Heavy rainfall caused the Black River at Black Rock to rise above flood stage during the late evening hours on the 6th, and this river remained above flood stage through the rest of February and into March.
Flood, Woodruff
- When
- February 8, 9:00 AM CST to February 28, 11:59 PM CST
- Where
- Woodruff County, 0.71 mi WSW of Riverside to 0.32 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.275, -91.241
Heavy rain brought flooding to the Cache River at Patterson on February 8 that continued through the end of the month.
Flood, Yell
- When
- February 11, 8:48 AM CST to February 13, 10:06 PM CST
- Where
- Yell County, 1.36 mi WNW of Danville to 1.15 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.402
Heavy rain brought flooding to the Petit Jean River at Danville.
Flood, White
- When
- February 11, 9:40 AM CST to February 28, 11:59 PM CST
- Where
- White County, 1.14 mi NNW of Georgetown to 1.06 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.136, -91.455
Heavy rain brought flooding to the White River at Georgetown on February 11 that continued through the end of the month.
Flood, White
- When
- February 11, 12:11 PM CST to February 13, 8:30 AM CST
- Where
- White County, 1 mi SW of Judsonia to 0.82 mi SW of Judsonia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.269, -91.641
Heavy rain brought flooding to the Little Red River at Judsonia on February 11 that continued through February 13.
Flood, Independence
- When
- February 11, 2:16 PM CST to February 12, 9:41 PM CST
- Where
- Independence County, 0.9 mi WNW of Bethesda to 0.55 mi S of Farnharts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.784, -91.795
Heavy rain brought flooding to the White River at Batesville on February 11.
Flood, Sharp
- When
- February 11, 2:51 PM CST to February 12, 6:30 AM CST
- Where
- Sharp County, 0.6 mi WSW of Hardy to 0.86 mi SW of Hardy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.318, -91.490
Heavy rain brought flooding to the Spring River at Hardy on February 11.
Flood, Perry
- When
- February 11, 5:07 PM CST to February 15, 7:03 PM CST
- Where
- Perry County, 2.23 mi WSW of Houston to 1.24 mi SW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.018, -92.737
Heavy rain brought flooding to the Fourche LaFave River at Houston.
Flood, Saline
- When
- February 11, 5:12 PM CST to February 12, 12:57 PM CST
- Where
- Saline County, 1.46 mi W of Benton Saline Co Arp to 0.35 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.569, -92.626
Heavy rain brought flooding to the Saline River in Benton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, February 6 to 7, 20191 death · $2.9 million · EF0 · 44 events
- Tornado and Flash Flooding in Ohio, February 6 to 8, 20191 death · $60,000 · EF0 · 51 events
- Flooding in Ohio, February 6 to 10, 20191 death · $47,000 · 10 events
- Ice Storm and Flooding in Missouri, February 6 to 7, 20192 injured · $143,000 · 1.75 in hail · 54 events
- Tornado and Hail in Arkansas, February 6 to 7, 20191 injured · $200,000 · EF1 · 20 events
- Flood in Michigan, February 6 to 27, 2019$400,000 · 1 event
- Flash Flooding and Flooding in Indiana, February 6 to 8, 2019$100,000 · 16 events
- Flash Flooding in Tennessee, February 6, 2019$50,000 · 6 events
- Tornado and Flooding in Kentucky, February 6 to 7, 2019$8,000 · EF1 · 5 events
- Flash Flood in Arizona, February 6, 2019$30,000 · 1 event
- Winter Storm in Minnesota, February 6 to 7, 201923 events
- Ice Storm and Winter Weather in Kansas, February 6 to 7, 201916 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809476, 809474, 809456, 809466, 809480, 809470, 809892, 809455, 809457.